MAUDE Adverse Event Report: BIOSENSE WEBSTER INC, SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC, SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned for analysis, however, pictures were provided by the customer.Evaluation is still in progress by the manufacturer.Manufacturer's reference number: (b)(4) this event was also reported by the manufacturer under mdr #2029046-2021-00785 reference#(b)(4).
 
Event or Problem Description
It was reported that a soundstar® eco diagnostic ultrasound catheter was received and it was observed that there was an open pouch seal issue.The shipping box for the soundstar® eco diagnostic ultrasound catheter arrived damaged.The outside shipping box appeared to have been stuck on some kind of conveyor belt, as there was a hole burned through the shipping box, straight through to the catheter box, and the catheter handle was exposed.It was reported that they could stick their finger through the hole on the shipping box, and physically touch the catheter handle, confirming the sterility was compromised.There was no patient involvement.Per manufacturer bwi, the packaging damaged issue was assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The issue with the catheter box that compromised the sterility of the product was assessed as a mdr reportable open pouch seal issue.

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC,
31 technology drive
suite 200
irvine CA 92618
MDR Report Key11882244
Report Number3023245-2021-00011
Device Sequence Number3684976
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2021
Report Date (Section F) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5102137
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/28/2021
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO SMS 10F CATHETER
Date Report Sent to FDA05/25/2021